Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 25, 2015, 2:53 PM CDT for Bexar County, Texas. It took effect at Apr 25, 2015, 6:07 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 2:53 PM CDT (19:53 UTC)
- In effect from
- Apr 25, 2015, 6:07 PM CDT
- Expired
- Apr 26, 2015, 7:33 AM CDT
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.15 ft at Apr 25, 2015, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
418
WGUS44 KEWX 251953
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 PM CDT SAT APR 25 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Salado Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-261233-
/O.NEW.KEWX.FL.W.0008.150425T2307Z-150426T1233Z/
/SACT2.1.ER.150425T2307Z.150426T0000Z.150426T0033Z.NO/
253 PM CDT SAT APR 25 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Salado Creek At Loop 13.
* From this evening to Sunday morning...or until the warning is cancelled.
* At 2:15 PM Saturday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise to crest around 18.5 feet by Saturday
evening then fall.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and
secondary roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Salado Creek At 15 18 15.8 Sat 02 PM 9.9 6.1 6.4 6.5 6.5
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 98471 follow-up statement
847
WGUS84 KEWX 260332
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT SAT APR 25 2015
...The flood warning is cancelled for the following rivers in Texas...
Salado Creek At Salado Creek At Loop 13 AFFECTING Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-260402-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-150426T1233Z/
/SACT2.1.ER.150425T2306Z.000000T0000Z.150425T2320Z.NO/
1032 PM CDT SAT APR 25 2015
The flood warning is cancelled for
the Salado Creek At Salado Creek At Loop 13.
* At 10:15 PM Saturday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* Forecast...the river will continue to fall to 6.7 feet by Monday morning.
The river has already fallen below action stage. This is the last
forecast for this event.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Salado Creek At 15 18 14.7 Sat 10 PM 10.4 6.7 6.5 6.5 6.5
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 25, 12:34 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 25, 12:34 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1234 PM CDT SAT APR 25 2015 .AVIATION... SKIES HAVE CLEARED OUT BEHIND THE STORMS THIS MORING. VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. GIVEN THE AMOUNT OF MOISTURE STILL IN PLACE BOTH AT THE GROUND LEVEL...AT THE SURFACE...AND A BIT ALOFT WE EXPECT BOTH FOG AND LOW CLOUDS TOMORROW MORNING. MVFR CONDITIONS WILL RETURN TO THE TERMINALS BETWEEN 07Z AND 10Z. IFR CONDITIONS...BOTH CIGS AND VISBY WILL BE POSSIBLE AT THE SAN ANTONIO TERMINALS. CONDITIONS WILL BE SLOW TO IMPROVE TOMORROW WITH MVFR RETURNING TO ALL SITES AROUND SOUTH CENTRAL TEXAS BY 15Z AND VFR BY 15Z AT DRT AND 18Z TO 20Z AT THE I-35 TERMINALS. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE TOMORROW. THE HIGH RESOLUTION MODELS SHOW THIS ACTIVITY BETWEEN 18Z AND 23Z CLOSE TO THE I-35 TERMINALS. AT THIS POINT NOT CONFIDENT ENOUGH IN LOCATION AND COVERAGE OF THE ACTIVITY SO WILL LEAVE OUT OF THE TAFS FOR NOW. TREADWAY && .PREV DISCUSSION... /ISSUED 949 AM CDT SAT APR 25 2015/ UPDATE... CONVECTION CONTINUES TO WEAKEN WHILE MOVING EAST THIS MORNING. GIVEN THIS TREND...THE SEVERE THUNDERSTORM WATCH WAS CANCELLED. RAIN CHANCES HAVE BEEN REDUCED AND CONFINED TO THE COASTAL PLAINS THROUGH THE REMAINDER OF TODAY. ELSEWHERE...LOOK FOR DRY WEATHER WITH TEMPERATURES WARMING INTO THE 80S THIS AFTERNOON. PREV DISCUSSION... /ISSUED 700 AM CDT SAT APR 25 2015/ UPDATE... AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST. EXPECT NO REDEVELOPMENT BEHIND IT. HAVE REMOVED AREAS ALONG AND WEST OF AN AUSTIN TO NEW BRAUNFELS TO BANDERA TO CRYSTAL CITY FROM SEVERE THUNDERSTORM WATCH 107. PREV DISCUSSION... /ISSUED 644 AM CDT SAT APR 25 2015/ AVIATION... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE SAN ANTONIO AREA OVER THE NEXT COUPLE OF HOURS. THESE STORMS COULD PRODUCE WIND GUSTS OF 30 KTS AND REDUCE VIS TO AROUND 2SM. NOT EXPECTING ANY CONVECTION IN AUSTIN OR DEL RIO. AUS SHOULD BE VFR THROUGH THE DAY AND EVENING. MVFR VIS AT DRT WILL LAST UNTIL THE LATE MORNING THEN THEY WILL BE VFR THROUGH THE REST OF THE PERIOD. AUSTIN AND SAN ANTONIO WILL DROP TO MVFR OVERNIGHT TONIGHT. PREV DISCUSSION... /ISSUED 350 AM CDT SAT APR 25 2015/ SHORT TERM (TODAY THROUGH SUNDAY)... A CLUSTER OF SHOWERS AND THUNDERSTORMS IS ONGOING FROM DEL RIO EAST ALONG AND NORTH OF HIGHWAY 90. HI-RES MODELS MOVE THIS CLUSTER TO THE EAST ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS THIS MORNING AHEAD OF THE DRYLINE. MLCAPES OF 2600 J/KG AND VERY LARGE SHEAR INDICATE POTENTIAL FOR STRONG TO SEVERE STORMS. SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 107 FOR MUCH OF SOUTH CENTRAL TEXAS THROUGH 15Z OR 10 AM CDT. PWS NEAR 1.5 INCHES INDICATES SOME LOCALLY HEAVY DOWNPOURS AS WELL. FORTUNATELY...THE STORMS ARE RATHER PROGRESSIVE AND WIDESPREAD FLASH FLOODING IS NOT EXPECTED. SOME MINOR FLOODING IS POSSIBLE WHERE CELLS TRAIN ACROSS THE SAME AREAS. IN THE WAKE OF THE DRYLINE...A MORE STABLE AND DRIER AIRMASS TAKES HOLD FOR THIS AFTERNOON INTO TONIGHT. WELL ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED TODAY DUE TO WESTERLY BOUNDARY LAYER FLOW. SOUTHERLY LOWER LEVEL FLOW RETURNS TONIGHT INTO SUNDAY AS AN UPPER LEVEL TROUGH CURRENTLY OVER THE GREAT BASIN MOVES ACROSS THE DESERT SOUTHWEST. MOISTURE INCREASES LEADING TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS. STRONG SHEAR AND HIGH CAPES COULD ALLOW FOR SOME STRONG TO SEVERE STORMS LATE SUNDAY. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL TROUGH BRINGS THE DRYLINE THEN COLD FRONT THROUGH MUCH OF THE AREA MONDAY INTO MONDAY EVENING. EXPECT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. HIGH CAPES AND STRONG SHEAR INDICATE SOME STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY DOWNPOURS. A COLD FRONT MOVES THROUGH WITH A DRIER AIRMASS. THE UPPER LEVEL TROUGH BROADENS WITH SOME WRAPAROUND SHOWERS AND THUNDERSTORMS ACROSS CENTRAL TEXAS ON TUESDAY. A DRIER AIRMASS FOR MID TO LATE NEXT WEEK WITH WELL BELOW AVERAGE TEMPERATURES AS UPPER LEVEL TROUGH SLOWLY PULLS AWAY TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 66 87 66 84 / 10 10 30 30 40 AUSTIN BERGSTROM INTL AIRPORT 88 67 86 65 83 / 10 10 30 30 40 NEW BRAUNFELS MUNI AIRPORT 89 67 87 67 84 / 10 10 30 30 40 BURNET MUNI AIRPORT 87 63 86 62 82 / - 10 30 40 20 DEL RIO INTL AIRPORT 88 65 90 62 87 / - 10 10 20 10 GEORGETOWN MUNI AIRPORT 88 66 86 64 83 / 10 10 30 30 30 HONDO MUNI AIRPORT 88 66 88 64 85 / 20 10 20 30 20 SAN MARCOS MUNI AIRPORT 88 67 86 66 83 / 10 10 30 30 40 LA GRANGE - FAYETTE REGIONAL 86 69 86 69 82 / 30 10 20 30 50 SAN ANTONIO INTL AIRPORT 89 67 88 67 85 / 20 10 20 30 20 STINSON MUNI AIRPORT 88 68 88 68 84 / 20 10 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...12 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 25, 10:59 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1059 AM CDT SAT APR 25 2015 TXZ171>173-183>194-202>209-217>225-228-261600- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1059 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ON SUNDAY FOR AREAS GENERALLY ALONG AND NORTH OF A BANDERA TO BASTROP LINE. A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS IS ALSO EXPECTED ON MONDAY FOR LOCATIONS ALONG AND EAST OF A BASTROP TO KARNES CITY LINE. THE MAIN SEVERE WEATHER CONCERNS ON SUNDAY AND MONDAY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 25, 10:55 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 2 SW LEON VALLEY 29.48N 98.63W
04/25/2015 E1.00 INCH BEXAR TX PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER EWX1500283
SBSLocal storm report, Apr 25, 2:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG 1 E SABINAL 29.32N 99.46W
04/25/2015 UVALDE TX NWS EMPLOYEE
HEALTHY 3 FOOT DIAMETER MESQUITE TREE SNAPPED OFF 3
FEET ABOVE GROUND LEVEL
&&
EVENT NUMBER EWX1500284
SBSLocal storm report, Apr 25, 2:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG 10 S SABINAL 29.18N 99.47W
04/25/2015 UVALDE TX NWS EMPLOYEE
NUMEROUS HEALTHY 4 TO 8 INCH DIAMETER TREE LIMBS
SNAPPED OFF
&&
EVENT NUMBER EWX1500285
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 30 min |
| Apr 24, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 36 min |
| Apr 24, 7:32 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| Apr 24, 7:49 PM CDT | Special Weather Statement | EWX | Zavala | 41 min |
| Apr 24, 7:53 PM CDT | Tornado Warning | EWX | Dimmit, Zavala | 22 min |
| Apr 24, 8:33 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Apr 24, 8:42 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 63 min |
| Apr 24, 9:10 PM CDT | Tornado Warning | EWX | Atascosa, Frio | 50 min |
| Apr 24, 9:34 PM CDT | Special Weather Statement | EWX | Atascosa | 56 min |
| Apr 24, 9:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 31 min |
| Apr 25, 1:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:02 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:22 AM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 25, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
| Apr 25, 2:34 AM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Apr 25, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 52 min |
| Apr 25, 2:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 25, 2:49 AM CDT | Special Weather Statement | EWX | Comal | 26 min |
| Apr 25, 2:59 AM CDT | Special Weather Statement | EWX | Medina | 46 min |
| Apr 25, 3:06 AM CDT | Special Weather Statement | EWX | Medina | 24 min |
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:14 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 28 min |
| Apr 25, 3:30 AM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Apr 25, 3:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Kinney, Medina, Uvalde | 3 hr |
| Apr 25, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:56 AM CDT | Special Weather Statement | EWX | Guadalupe | 64 min |
| Apr 25, 3:57 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 25, 4:07 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 38 min |
| Apr 25, 4:19 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 56 min |
| Apr 25, 4:31 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Uvalde | 3 hr |
| Apr 25, 4:35 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| Apr 25, 4:46 AM CDT | Special Weather Statement | EWX | Caldwell | 44 min |
| Apr 25, 4:49 AM CDT | Special Weather Statement | EWX | Guadalupe | 26 min |
| Apr 25, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 67 min |
| Apr 25, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 30 min |
| Apr 25, 5:25 AM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Apr 25, 5:26 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Apr 25, 5:38 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 67 min |
| Apr 25, 5:42 AM CDT | Special Weather Statement | EWX | Fayette | 33 min |
| Apr 25, 5:46 AM CDT | Areal Flood Advisory | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| Apr 25, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 32 min |
| Apr 25, 7:00 AM CDT | Special Weather Statement | EWX | Bexar | 30 min |
| Apr 25, 7:30 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
| Apr 25, 8:15 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 45 min |
| Apr 25, 8:33 AM CDT | Special Weather Statement | EWX | Fayette | 42 min |
| Apr 25, 12:03 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 28 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.